Alert archive / Arizona / Flash Flood Warnings in 2022
Flash Flood Warning 17, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 24, 2022, 3:59 PM MST for Mohave County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2022, 3:59 PM MST (22:59 UTC)
- Expired
- Jul 24, 2022, 6:45 PM MST
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 82 km from the middle of the area, began a volume at 23:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 2705 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
895
WGUS55 KVEF 242259
FFWVEF
AZC015-250145-
/O.NEW.KVEF.FF.W.0017.220724T2259Z-220725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
359 PM PDT Sun Jul 24 2022
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwestern Mohave County in northwestern Arizona...
* Until 645 PM MST.
* At 359 PM MST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain around Diamond Bar Road and
Pearce Ferry Road. Between 1 and 2 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life-threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water
crossings, normally dry washes and roads.
* Some locations that will experience flash flooding include...
Grand Canyon Ranch, Diamond Bar Road, Pearce Ferry Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3583 11403 3583 11410 3592 11415 3606 11407
3616 11400 3616 11397 3589 11398 3585 11398
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA2 follow-up statements
102
WGUS75 KVEF 250019
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
519 PM PDT Sun Jul 24 2022
AZC015-250145-
/O.CON.KVEF.FF.W.0017.000000T0000Z-220725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
519 PM MST Sun Jul 24 2022
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM MST THIS
EVENING FOR NORTHWESTERN MOHAVE COUNTY...
At 519 PM MST, Doppler radar indicated that heavy rainfall was
ending over Diamond Bar Road just east and Pierce Ferry Road.
Between 1 and 3 inches of rain is estimated to have fallen since 3
PM MST. Flash flooding is ongoing.
HAZARD...Life-threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar and automated gauges.
IMPACT...Life-threatening flash flooding of low-water crossings,
normally dry washes and roads.
Some locations that will experience flash flooding include...
Grapevine Wash, Diamond Bar Road and Pierce Ferry Road
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3583 11403 3583 11410 3592 11415 3606 11407
3616 11400 3616 11397 3589 11398 3585 11398
FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
JA300
WGUS75 KVEF 250141
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
641 PM PDT Sun Jul 24 2022
AZC015-250151-
/O.EXP.KVEF.FF.W.0017.000000T0000Z-220725T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
641 PM MST Sun Jul 24 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 645 PM MST THIS EVENING FOR
NORTHWESTERN MOHAVE COUNTY...
Flood waters have likely receded around Diamond Bar and Pierce Ferry
Roads and flooding is no longer expected to pose a threat.
LAT...LON 3583 11403 3583 11410 3592 11415 3606 11407
3616 11400 3616 11397 3589 11398 3585 11398
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 2:53 PM MST, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 24, 2:53 PM MST, 1 hour 6 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 253 PM PDT Sun Jul 24 2022 .SYNOPSIS...Moisture will continue to spread over the region early this coming week, leading to increasing chances of thunderstorms for all of Mohave County and much of Lincoln, Clark, and San Bernardino counties Monday and Tuesday before retreating a bit eastward beginning Wednesday. The main threats will be heavy rain and possibly flash flooding. && .SHORT TERM...through Monday night. Early afternoon satellite loop showed scattered clouds east of a line from Barstow to Mount Charleston to Independence, with clear skies to the west. A few thunderstorms were ongoing over Mohave and Lincoln counties, and some deeper cumulus were building over parts of San Bernardino and Clark counties. Surface obs showed a notable north and westward spread of low level moisture which was focused in Mohave County 24 hours ago, with surface dewpoints up 10-20 degrees over yesterday in much of Clark County and into western San Bernardino County. As noted by previous shifts, the main concern this afternoon through Monday night will be thunderstorms, with heavy rain and flash flooding as the primary threats. Precipitable water of 1.5 inches or higher has surged up the Colorado River to Mesquite and beyond, with a sharp gradient to less than one inch from Barstow through the Nevada National Security Site. Mixed-layer CAPE of over 1000 J/kg was in place for parts of Mohave and Clark counties, as well as a small area of southern Lincoln County. A very well defined mesoscale convective vortex was spinning northwest through Yavapai County Arizona. This should help lift the moist and unstable air this afternoon and evening, triggering more thunderstorms over Mohave County and perhaps farther northwest, depending on how long it maintains its identity. Tonight and Monday, in a large-scale sense, thunderstorm chances will spread farther north and west, with a lot of small-scale details yet to be resolved. How long the approaching MCV maintains its identity, exactly what track it takes, how much cloud cover it produces, how long this cloud cover lasts, and where any thunderstorm outflow boundaries generate and propagate will play roles in exactly where and when storms will develop Monday. Have some misgivings about the Flash Flood Watch due to all of these factors, but the deep moisture in place must be respected. Only one of the many possible lifting mechanisms will be needed to generate a flash flood threat. .LONG TERM...Tuesday through Sunday. Deep monsoonal moisture will continue to be in place over northwest Arizona and much of southern Nevada and at least eastern San Bernardino County through Tuesday. The EC ensemble mean indicates precipitable water values of 1.50-1.75" between southern Nevada and Lake Havasu on Tuesday while the GEFS is about 0.25" lower with its values. Surface dewpoints in the upper 50s to mid 60s are forecast Tuesday morning. This will provide plenty of fuel for thunderstorms as long as there is a lifting mechanism...which appears will mainly be surface heating as there is not a solid indication of a well defined dynamic focus for lift in the upper levels. Cloud cover and outflow boundaries originating from the previous day's convecting will also likely have some influence as is typical during monsoon season. The latest NBM PoP values of 20- 40 percent over the aforementioned areas look reasonable given this setup, but heavy rainfall potential will still be quite likely where storms do develop. PoP values decrease noticeably Wed-Fri, as the Four Corners high migrates over northern Nevada and Oregon. This would gradually decrease moisture as the clockwise flow around the high pulls down drier area from the north. However, we will have to watch a few things. First, this pattern with the high over northern Nevada, can drive any convection that develops over Lincoln County and southwest Utah down into southern Nevada during the late afternoon and evening hours. Second, the EC ensemble and deterministic solutions depict an easterly wave moving across southern Arizona and southeast California during this period and this could be a focus for convection which could propagate up into our forecast area. The GEFS does not depict an easterly wave as far north as the EC solutions. In any case, subtle features and daily convective influences from afar can lead to significant changes. So, even though PoPs are lower, we will need to take a day-by-day approach in deciding where the main threats are much of the coming week as there is no strong scouring effect for moisture. Temperature trends still look to be running a few degrees below normal early in the week with the moisture influx, then gradually climbing back to near normal the second half of the week. && .AVIATION...For Harry Reid...Breezy southeast to south winds will prevail into this evening before decreasing and turning more to the southwest around sunset. Isolated thunderstorm activity is possible near the terminal through 03Z, although most of the activity is now expected to stay either east of the area or over the higher elevations north of the city. While a few isolated showers will also be possible later tonight after 08Z, there will be a slightly better chance of thunderstorms tomorrow afternoon and a PROB30 has been added to the TAF after 18Z. Outside of the shower and thunderstorm activity, skies will generally be SCT-BKN AOA 15kft through the TAF period. For the rest of southern Nevada, northwestern Arizona, and southeastern California...The main forecast concern through the TAF period will be scattered shower and thunderstorm activity. While a few storms are possible in the vicinity of most terminals this afternoon and evening, a better chance exists Monday. The one exception is KBIH where no storms are forecast. Outside of thunderstorm activity, breezy southeast to southwest winds are expected along with SCT to BKN skies AOA 12kft through the TAF period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Morgan LONG TERM...Adair AVIATION...Planz For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 2:11 AM MST | Flood Watch | VEF | Mohave | 7 days |
| Jul 24, 3:36 PM MST | Areal Flood Advisory | VEF | Mohave | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.